|On PEP and Herpes
Jan 8, 2006
Dear Dr. I started PEP treatment 10 days ago and I found today that I had a HERPES outbreak (first in many months). I was taking Garlic and Zinc every day as preventive measure. I read that I should avoid taking Garlic with the PEP medications I am taking. What is your opinion? Thanks.
Response from Dr. Frascino
I don't know which medications you are using for PEP, but in general the concern regarding garlic involves protease inhibitors and possibly NNRTIs (nevirapine or efavirenz). Garlic in large enough doses could decrease the levels of these HIV medications in your blood, making them less effective. The dose of garlic that was shown to significantly lower blood levels of Fortovase (saquinavir) was four grams of raw garlic. That's also enough to keep all vampires out of Transylvania for a fortnight! In your particular case, I see no real reason to continue the garlic or zinc.
Good luck with your PEP!
do you only answer to people who u dont think have hiv?
stressful mom-surgeon: blood dust !
- Groin Pain After Swallowing Cum Worried I Have HIV
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Sore On Penis After Anal Sex Bottom Worried I Have HIV
- Sore On Penis After Anal Sex Worried I Have HIV
- Tingling In Fingers After Licking Vagina Worried I Have HIV
- White Bumps On Penis After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.